MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-52E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 09/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient's attorney as a result of a legal claim that allegedly in (b)(6) 2011 an lfit anatomic v40 femoral head was implanted in the patient's right hip and the patient was revised on (b)(6) 2021.Stryker was made aware of this event via legal counsel.Update as per med review dated 17 february 2023: [.] revision surgery for dissociation of a cocr lfit v40 head from an accolade tmzf stem approximately 10 years after the index procedure [.].[.] the cup was at a high abduction angle of high 500 range on x-ray [.].
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was confirmed via evaluation of the provided medical records by a clinical consultant.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: [.] a revision surgery was proposed and was to include a cup revision as the cup was felt to be at too high an abduction angle [.].Conclusion/assessment: revision surgery for dissociation of a cocr lfit v40 head from an accolade tmzf stem approximately 10 years after the index procedure.Event confirmation: a revision surgery, head dissociation, and trunnion wear were confirmed from the surgeon¿s operative note.No radiographs were provided for additional event confirmation.Implants were not provided for examination and pathologic exam was not provided for review.Root cause: the root cause of the revision was head dissociation from the stem and presence of trunnion wear.The root cause of the trunnion wear and head-stem failure cannot be ascertained without additional medical information.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: [.] a revision surgery was proposed and was to include a cup revision as the cup was felt to be at too high an abduction angle [.].Conclusion/assessment: revision surgery for dissociation of a cocr lfit v40 head from an accolade tmzf stem approximately 10 years after the index procedure.Event confirmation: a revision surgery, head dissociation, and trunnion wear were confirmed from the surgeon¿s operative note.No radiographs were provided for additional event confirmation.Implants were not provided for examination and pathologic exam was not provided for review.Root cause: the root cause of the revision was head dissociation from the stem and presence of trunnion wear.The root cause of the trunnion wear and head-stem failure cannot be ascertained without additional medical information.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL WITH PUREFIX HA 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16492347
Report Number0002249697-2023-00225
Device Sequence Number6411279
Product Code LPH
UDI-Device Identifier07613327037197
UDI-Public07613327037197
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number542-11-52E
Device Catalogue Number542-11-52E
Device Lot Number35339501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale